MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G21393
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A (b)(6) year old lady patient, had a procedure for a fistula on gastrostomy sleeve.At the beginning of the procedure, the stent folded in its packaging and staff could not unfold it.A new stent was used.The customer wants a samson box, or the device will be destroyed.Customer requests a free replacement or a credit note.Lot number to be confirmed by cust, as cust wrote lot c142921 on enclose document.I took the lot that corresponds the most."as per complaint form": the nurse says the stent was kinked in the package; reporting based on kink precedence for this device family.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(6).(b)(4).Lab evaluation: 1 x zebd-7-4 of lot#: c1421921 was returned to cirl for evaluation.Upon evaluation of the returned device, a 0.035 inch wire guide could not pass porthole 3.The pigtail straightener was returned with the device.There were no other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined, as the exact operational conditions of use could not be replicated in a laboratory setting.A possible root cause may be that the device may have become damaged during transportation and storage.However, as the exact transport or storage conditions cannot be replicated in a laboratory setting, this cannot be conclusively determined.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the zebd-7-4 device of lot#: c1421921 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot#: c1421921; upon review of complaints, this failure mode has not occurred previously with this lot#: c1421921.Fqc/pkg review: prior to distribution, all zebd devices are subject to visual inspection and functional checks to ensure device integrity.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc and post sterile qc, "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is being submitted under the precedence for "stent kinked".58 years old lady patient, had a procedure for a fistula on gastrostomy sleeve.At the beginning of the procedure, the stent folded in its packaging and staff could not unfold it.A new stent was used."as per complaint form": the nurse says the stent was kinked in the package.
 
Event or Problem Description
A 58 years old lady patient, had a procedure for a fistula on gastrostomy sleeve.At the beginning of the procedure, the stent folded in its packaging and staff could not unfold it.A new stent was used."as per complaint form": the nurse says the stent was kinked in the package; reporting based on kink precedence for this device family.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(4), cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana , 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue: ¿a 58 years old lady patient had a procedure for a fistula on gastrostomy sleeve.At the beginning of the procedure, the stent folded in its packaging and staff could not unfold it.A new stent was used."as per complaint form": the nurse says the stent was kinked in the package.¿ the kink in the device was noted prior to use.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The lot number c1421921 was confirmed on the complaint information form attached to this complaint.Lab evaluation: 1 x zebd-7-4 of lot # c1421921 was involved in this complaint.The device has not yet been returned for evaluation; therefore, a document-based investigation was completed for this complaint.The investigation evaluation will be updated when the device is returned for evaluation.Root cause: a definitive root cause for the customer complaint could not be determined, as the exact operational conditions of use could not be replicated in a laboratory setting.A possible root cause may be that the device may have become damaged during transportation and storage.However, as the device was not returned for evaluation and the exact transport or storage conditions cannot be replicated in a laboratory setting, this cannot be conclusively determined.The complaint is confirmed based on the customer¿s testimony.Documents review: a review of the manufacturing records for the zebd-7-4 device of lot # c1421921 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1421921; upon review of complaints, this failure mode has not occurred previously with this lot # c1421921.Fqc/pkg review: prior to distribution, all zebd devices are subject to visual inspection and functional checks to ensure device integrity.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc as per qsi0975 "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed based on the customer¿s testimony.Complaints of this nature will continue to be monitored for potential emerging trends.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(4), cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana , 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue: ¿a 58 years old lady patient had a procedure for a fistula on gastrostomy sleeve.At the beginning of the procedure, the stent folded in its packaging and staff could not unfold it.A new stent was used."as per complaint form": the nurse says the stent was kinked in the package.¿ the kink in the device was noted prior to use.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The lot number c1421921 was confirmed on the complaint information form attached to this complaint.Lab evaluation: 1 x zebd-7-4 of lot # c1421921 was involved in this complaint.The device has not yet been returned for evaluation; therefore, a document-based investigation was completed for this complaint.The investigation evaluation will be updated when the device is returned for evaluation.Root cause: a definitive root cause for the customer complaint could not be determined, as the exact operational conditions of use could not be replicated in a laboratory setting.A possible root cause may be that the device may have become damaged during transportation and storage.However, as the device was not returned for evaluation and the exact transport or storage conditions cannot be replicated in a laboratory setting, this cannot be conclusively determined.The complaint is confirmed based on the customer¿s testimony.Documents review: a review of the manufacturing records for the zebd-7-4 device of lot # c1421921 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1421921; upon review of complaints, this failure mode has not occurred previously with this lot # c1421921.Fqc/pkg review: prior to distribution, all zebd devices are subject to visual inspection and functional checks to ensure device integrity.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc as per qsi0975 "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed based on the customer¿s testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to (b)(4).Importer site establishment registration number: (b)(4).Following device return a follow up will be sent to update the file once the investigation is complete.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7361675
Report Number3001845648-2018-00138
Device Sequence Number11026008
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)201114(10)C1421921
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Device Lot NumberC1421921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/22/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer02/23/2018
02/23/2018
02/23/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/19/2018
05/28/2018
06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1